Alert archive / South Dakota / Wind Chill Advisories in 2005

Wind Chill Advisory 1, NWS Sioux Falls, SD

December 5, 20054 states

NWS Sioux Falls, SD issued this wind chill advisory at Dec 5, 2005, 3:31 PM CST for 4 states. It took effect at Dec 6, 2005, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 3:31 PM CST (21:31 UTC)
In effect from
Dec 6, 2005, 6:00 AM CST
Expired
Dec 6, 2005, 3:43 PM CST
In force
10 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 052131
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
331 PM CST MON DEC 5 2005

.COLD AIR WILL SURGE SOUTH TONIGHT...ALLOWING TEMPERATURES TO FALL
TO 5 BELOW TO 10 BELOW IN MOST LOCATIONS AGAIN. A NORTHWEST WIND
WILL INCREASE ON TUESDAY MORNING TO AROUND 15 MPH...AND...WHEN
COUPLED WITH TEMPERATURES AROUND ZERO...WILL CREATE WIND CHILL
VALUES AROUND 25 BELOW ZERO.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-060545-
/O.NEW.KFSD.WC.Y.0001.051206T1200Z-051207T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
331 PM CST MON DEC 5 2005

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY. 

WINDS ARE EXPECTED TO INCREASE TO AROUND 15 MPH BY MID TO LATE
TUESDAY MORNING...CREATING WIND CHILL VALUES OF 15 TO 25 DEGREES
BELOW ZERO. WINDS ARE EXPECTED TO DROP BELOW 10 MPH BY LATE
AFTERNOON...BRINGING WIND CHILL VALUES INTO THE TEENS BELOW ZERO. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

08
4 follow-up statements
000 
WWUS43 KFSD 060306
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
906 PM CST MON DEC 5 2005

.COLD AIR WILL SURGE SOUTH TONIGHT...ALLOWING TEMPERATURES TO
FALL TO 10 BELOW TO 15 BELOW IN MOST LOCATIONS. TEMPERATURES WILL
STRUGGLE TO RECOVER WITH THE ARCTIC AIRMASS IN PLACE ON TUESDAY...
WITH MOST AREAS JUST BARELY CLIMBING ABOVE ZERO. THESE UNSEASONABLY
COLD TEMPERATURES...COMBINED WITH A NORTHWEST WIND OF EVEN 10 TO 15
MPH...WILL CREATE DANGEROUS WIND CHILL VALUES.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-061115-
/O.CON.KFSD.WC.Y.0001.051206T1200Z-051207T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
906 PM CST MON DEC 5 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 15 MPH BY THE MID
TO LATE MORNING HOURS ON TUESDAY...WHILE AIR TEMPERATURES STRUGGLE TO
REACH ZERO. THESE CONDITIONS WILL CREATE WIND CHILL VALUES OF 15 TO
25 DEGREES BELOW ZERO. WINDS ARE EXPECTED TO DROP BELOW 10 MPH BY
LATE AFTERNOON...BRINGING WIND CHILL VALUES UP INTO THE TEENS BELOW
ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS OVER 10 MPH COMBINE WITH
COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

$$
 JH
000 
WWUS43 KFSD 060911
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
311 AM CST TUE DEC 6 2005

.ARCTIC AIR OVER THE NORTHERN PLAINS...ALONG WITH NORTHWEST WINDS
OF 10 TO 20 MPH...WILL CREATE BITTERLY COLD WIND CHILLS ACROSS
AREA TODAY. TEMPERATURES WILL STRUGGLE TO CLIMB ABOVE ZERO
TODAY...AND THESE TEMPERATURES ALONG WITH THE WIND...WILL COMBINE
TO PRODUCE WIND CHILLS OF 15 BELOW TO 30 BELOW.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-061715-
/O.CON.KFSD.WC.Y.0001.051206T1200Z-051207T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
311 AM CST TUE DEC 6 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHWEST WINDS OF 10 TO 20 MPH ALONG WITH TEMPERATURES STRUGGLING
TO GET ABOVE ZERO TODAY...WILL PRODUCE BITTERLY COLD WIND CHILLS
OF 15 BELOW TO 30 BELOW THROUGH THE DAY AND INTO THE EARLY
EVENING.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS OVER 10 MPH
COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD
CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS
20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.
THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING
SURE THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS43 KFSD 061648
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1048 AM CST TUE DEC 6 2005

.ARCTIC AIR OVER THE NORTHERN PLAINS...ALONG WITH NORTHWEST WINDS
OF 10 TO 20 MPH...WILL CREATE BITTERLY COLD WIND CHILLS ACROSS
AREA TODAY. TEMPERATURES WILL STRUGGLE TO CLIMB ABOVE ZERO
TODAY...AND THESE TEMPERATURES ALONG WITH THE WIND...WILL COMBINE
TO PRODUCE WIND CHILLS OF 15 BELOW TO 30 BELOW.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-070000-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-051207T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
1048 AM CST TUE DEC 6 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHWEST WINDS OF 10 TO 20 MPH ALONG WITH TEMPERATURES
STRUGGLING TO GET ABOVE ZERO TODAY...WILL PRODUCE BITTERLY COLD
WIND CHILLS OF 15 BELOW TO 30 BELOW THROUGH THE DAY AND INTO THE
EARLY EVENING.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS OVER 10 MPH COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS43 KFSD 062143
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 PM CST TUE DEC 6 2005

.NORTHWEST WINDS 10 TO 20 MPH WILL DECREASE TO LESS THAN 10 MPH BY
SUNSET...AND WIND CHILLS WILL NOT BE AS DANGEROUS. HOWEVER...ACTUAL
TEMPERATURES WILL DROP TO NEAR 10 BELOW ZERO MOST AREAS TONIGHT.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-062245-
/O.CAN.KFSD.WC.Y.0001.000000T0000Z-051207T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
343 PM CST TUE DEC 6 2005

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 2:29 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 5, 2:29 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
229 PM CST MON DEC 5 2005

.DISCUSSION...

MAIN FOCUS FOR TONIGHT IS LIGHT SNOW ENDING IN THE FAR SOUTH...THEN
CONTINUED COLD FOR THE NEXT FEW DAYS. DYNAMIC UPPER LEVEL WAVE
DROPPING SOUTHEAST AND CREATING GROUND BLIZZARD CONDITIONS JUST
OUTSIDE OF THE CWA. COULD STILL SEE SOME LIGHT MEASURABLE AMOUNTS
AROUND THE SUX AREA THIS EVENING...SO WILL CONTINUE POPS THERE.

OTHERWISE...COLDER AIR MASS SETTLES SOUTH TONIGHT...SETTING UP A
VERY COLD DAY TOMORROW. WITH MORNING LOWS IN THE SINGLE DIGITS BELOW
ZERO...HIGHS WILL CREEP VERY SLOWLY ABOVE ZERO...COUPLED WITH WINDS
AROUND 15 MPH...WIND CHILL VALUES WILL FALL TO AROUND 25 BELOW IN
MANY LOCATIONS. SO...WILL GO AHEAD AND ISSUE A WIND CHILL ADVISORY
FOR TOMORROW. COLD AIR CONTINUES THROUGH THURSDAY AND DO NOT PLAN ON
CHANGING MUCH.

BIGGEST CHANGE IN THE MODELS OCCURS JUST SOUTH OF THE REGION WHERE
MODELS CONTINUE TO STRENGTHEN WAVE MOVING ACROSS KANSAS AND LOOKS
LIKE AN IMPENDING WINTER STORM FOR PARTS OF KS AND MO. BIGGEST
EFFECT ON THIS AREA IS SOME HIGH CLOUDS COULD SPREAD NORTH ON
WEDNESDAY NIGHT...KEEPING LOWS FROM COMPLETELY TANKING BY THURSDAY
MORNING. WILL WARM A COUPLE OF DEGREES FAR SOUTH.

THE WARMUP FOR FRI INTO THE WEEKEND IS STILL ON THO MODELS HAVE BEEN
VARYING ON HOW STRONG THIS WARMUP WILL BE. ONE THING THAT WONT VARY
IS THE EXTENSV SNW CVR WHICH IS UNDERLAID WITH ICE OUT W. THIS WILL
PUT A BIG LIMIT ON THE WARMNG AT THE SFC DESPITE QUITE MILD TEMPS
UPSTAIRS BY SAT. ACTUALLY TDAS GFS RUN IS NOT AS STG ON THE WARMNG
AND WITH A WEAKER LO LVL FLOW THAN PREV RUNS. THIS WUD MAKE IT EVEN
HARDER TO WARM UP WITH POOR MIXG. NEVERTHELESS TO WARM IT UP TO
CLOSE TO FREEZG FOR HIGHS BY THE WEEKEND STILL SEEMS TO BE IN
REACH...BUT LTL OR NO MORE THAN THAT...IF WE INDEED GET THAT WARM.
CDFNT NOW TIMED TO GET THRU LATE IN THE WEEKEND. GFS SEEMS REASNBL
ON THIS SOLN RATHER THASN OTHER MODELS SUCH AS CANADIAN WHICH KEEPS
WANTING TO BUILD A WARM RDG RIGHT INTO THE NRN PLAINS. A LTL COOLNG
IS INDICATED FOR MON THEN...BUT NOT VERY MUCH AS AIR SHUD BE BETTER
MIXED. IN FACT IT WUDNT BE OUT OF QSTN FOR US TO STILL BE TOO WARM
ON EXPECTED HIGHS FOR FRI AND SAT THEN GET WARMER WITH THE MIXG BHND
EXPECTED CDFNT.

THE WARMNG PATTRN CERTAINLY IS VERY UNFAVRBL FOR ANY PCPN. SOME LGT
SNW OR FLRYS BHND CDFNT AT END OF PD WUDNT BE OUT OF THE QSTN...BUT
PSBLTY SEEMS TO SLGT AND WEAK TO PUT IN THAT FAR AHD WITH SO MUCH
UNCERTAINTY INVOLVED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

08/WILLIAMS
Hazardous weather outlook, Dec 5, 3:39 AM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0339 AM CST MON DEC 05 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0339 AM CST MON DEC 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
LIGHT SNOW WILL BE LIKELY LATE THIS MORNING AND AFTERNOON NEAR
THE MISSOURI RIVER. ACCUMULATIONS SHOULD BE AN INCH OR LESS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSEASONABLY COLD WEATHER WILL CONTINUE ACROSS THE AREA MOST OF
THIS WEEK. DAYTIME HIGH TEMPERATURES WILL ONLY BE 5 TO 15 ABOVE
WITH LOW TEMPERATURES BETWEEN 5 BELOW AND 15 BELOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in South Dakota, 2005Wind Chill Advisories in Iowa, 2005Wind Chill Advisories in Minnesota, 2005Every wind chill advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.